Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Detected of diabetes, gastric dumping and nausea. FBS and PP high. Taking glimisave, trivolib. Have depression. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6683 Questions
Question
SIR/MADAM,
I AM AGED 40 YEARS, DETECTED OF DIABETES TYPE II FOR THE LAST 2 YEARS,
PROBLEM 1) TREMENDOUS "RAPID GASTRIC DUMPING" AND NAUSEA 2) MY FBS BEFOR GOING TO A GENERAL PHYSICIAN WAS 174 AND PP 256. I TAKE GLIMISAVE M2 FORTE(GLIMEPIRIDE+METFORMIN HYDROCHLORIDE) AT BREAKFAST , TRIVOLIB 2 AT LUNCH AND TRIVOLIB 1 AT DINNER. AFTER TAKING THAT MY FBS REMAINS THE SAME BUT THE PP IS 229. I AM SUFFERING ALSO FROM DEPRESSION.... AM I INTO CORRECT MEDICATION??? I STAY IN JALPAIGURI, WEST BENGAL, A SEMI URBAN AREA WITOUT SUPERSPECIALITIES...PLZ PLZ HELP....
Asked by Me , Wed, 3 Apr 2013
Doctor's reply to your question above...
Hello sir

I do understand that you have diabetes for 2 years, on various medication and your concern seems to be related to gastric problem.

Your gastric dumping can be related to metformin and also due to volibo. I would prefer to change these medications and see how your symptoms improve. If your sugar increases after stopping these medications we can choose other medications that can be tolerated by you for blood sugar control. Regular walking and a diabetic diet will help to reduce your sugars.

I would also prefer to check your lipid profile and HBA1c levels

regards
Replied by Dr. V. Kumaravel , Wed, 3 Apr 2013

Referring to the above, i would like to say that the sugar level has increased by stopping the medicines. kindly prescribe other medicines as said by you which i can tolerate and also bring my sugar level down.
Posted Thu, 16 May 2013 in Diabetes
 
 
Answered by Dr. Pavan Kumar Gupta 2 hours later
Hello,
Thanks for the query.
There are various class of anti diabetic drugs from which a proper combination of medicines can be chosen,but to do it online is not only difficult but should not be done also.
You must consult a diabetologist or an XXXXXXX medicine specialist,get comprehensively investigated and then a proper line of treatment can be instituted.
Your complaints of nausea and other stomach related symptoms are primarily due to taking of metformin and voglibose ( trivolib ),however by use of other different class of anti diabetics,not only your stomach symtoms be controlled but your sugar can also be manged effectively.
Other than medical treatment I would advise you the following....
Reduce your carbohydrate intake.
Take small frequent meals 5 to 6 times instead of 3 meals.
Regular aerobic exercises for 45 minutes a day.
You must take VIT D as it may help you in controlling your diabetes and depression also.This can be taken in the dose of 0000 units every week for 8 weeks and then once a month life long.
Quit smoking and avoid alcohol.
Make it sure that your blood sugarblevels are controlled meticulously to avoid future micro as well as Macrovascular complications.
I hope it helps however you may revert to me for any further query.
Best of luck
Thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor